[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.121.0. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 2, 1914

ARGYRISM FOLLOWING THE USE OF COLLARGOL

JAMA. 1914;LXII(18):1394. doi:10.1001/jama.1914.02560430024010

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Since argyrism is a rare condition, a report of the following case, which came under my observation recently, may be of interest. We do not see the baneful effect of chronic silver poisoning, as did our forefathers, because we do not employ this metal internally so often as they did. There is nevertheless a danger to argyrism resulting from the prolonged use of the colloidal preparations of silver now in vogue, especially since the manufacturing houses advertise widely that these preparations are innocuous and vaunt their virtue to the skies.

The patient was a young woman sent to me by her physician, with the request that she be operated on. In his letter he said that she had been suffering for years from gastrointestinal troubles, which he attributed to gall-bladder obstruction. The most noticeable thing about the patient was her complexion, which had a dark bluish hue, with bright glistening

First Page Preview View Large
First page PDF preview
First page PDF preview
×